MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-16-40-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that it was found that when the axium spring coil was taken out of the box and had not entered the body, that the axium coil was already in a detached state.The axium coil was replaced.No patient was involved.
 
Event or Problem Description
Additional information was received that there was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was secured in the guidewire clip when the package was opened.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the axium pusher was returned for analysis within a shipping box; within an unsealed plastic biohazard pouch; within an opened axium inner pouch and outside of its returned dispenser coil.The black guidewire clip was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found unbroken.No evidence of detachment attempts was found at these locations.The pusher was found bent between ~173.0cm and ~179.0cm from the proximal end.The coin was found still against the lumen stop.The shield coil was found intact.The implant coil was already detached and not returned for analysis.The detach element was found broken at the stick, with the ball and portion of the stick remaining within the retainer ring.No damages or irregularities were found with the retainer ring.Testing/analysis: the release wire was found still extending out the retainer ring ~0.0027¿, which is still within specification (sp ecification: 0.002¿ ¿ 0.005¿).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.The cause of the detachment was found to be the break found with the detach element, causing the implant to detach.It is possible the bent pusher and detach element break occurred due to manipulation against resistance.The customer¿s report of damage out of packaging could not be confirmed but could not be ruled out.The returned pusher was found with severe damages.It is not likely the damages occurred during manufacturing, during shipping or due to removal from the packaging.Device history review: devices records for axium coil lot number 225631712 were reviewed.The correct components and relevant consumables were utilized.All acceptance activities meet the acceptance criteria and sample size requirements.All required documentation was recorded appropriately.No deviations on the device history record (dhr) were identified.There is no rework associated with this product.There were no deviations associated with this batch.The product was sterilized in accordance with the dmr/manufacturing requirements.The dhr was correctly approved prior to product release.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17958366
Report Number9612164-2023-04734
Device Sequence Number5020837
Product Code KRD
UDI-Device Identifier00847536037991
UDI-Public00847536037991
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model NumberQC-16-40-3D
Device Catalogue NumberQC-16-40-3D
Device Lot Number225631712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer10/25/2023
12/08/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/21/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale